MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00536630
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.It was reported the dece was not used past its expiry.(b)(4).(b)(6).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix pancreatic stent was used during a procedure performed on (b)(6) 2019.According to the complainant, during preparation, it was found that the tip of the advanix pancreatic stent was kinked.The procedure was completed with another advanix pancreatic stent.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
(b)(4).(b)(6) although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: device code 2976 captures the reportable event of stent kinked.Block e1: initial facility address: (b)(6) hospital.Block h10: investigation analysis: a visual evaluation of the returned pancreatic stent found that the stent was free of free kinks and bends.Burrs were visible on the distal tip.The flash/burr was measured with a tappi chart and it was greater than 0.20 mm which is out of specification; consequently, confirming the reported complaint 'tip of the advanix pancreatic stent was found to be lifted'.Based on the product analysis, it was determined that the flash/burr was greater than 0.20 mm and as per procedure 90554509 ver.Ag (cosmetic inspection procedure), surface irregularity: flash/die & parting lines/burr/gels is allowable up to 0.20 mm, therefore the defect found was out of specification.Based on the information available and the analysis performed, the investigation conclusion code for the complaint will be documented as "quality control deficiency" since problems traced to the failure to maintain or establish techniques for controlling and verifying the product specifications (including materials used) identified by the manufacturer himself, ncep-00094049 addressed the issue of flash or burr at the tip of stent.Therefore, it was concluded that the investigation conclusion code of this event is 'quality control deficiency' since the problems traced to the failure to maintain or establish techniques for controlling and verifying the product specifications (including materials used) identified by the manufacturer himself, ncep-00094049 addressed the issue of flash or burr at the tip of stent.Dhr review was performed and no anomalies were observed, the review confirmed that the accepted device met all manufacturing specifications and boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.

Brand Name
ADVANIX PANCREATIC STENT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8491390
Report Number3005099803-2019-01652
Device Sequence Number11157021
Product Code FGE
UDI-Device Identifier08714729857570
UDI-Public08714729857570
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2021
Device Model NumberM00536630
Device Catalogue Number3663
Device Lot Number0022212528
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2019
Initial Date Received by Manufacturer 03/13/2019
Supplement Date Received by Manufacturer04/30/2019
06/06/2019
Initial Report FDA Received Date04/08/2019
Supplement Report FDA Received Date05/23/2019
07/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1